Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Interpretations of Euclidean geometry


Author: S. Świerczkowski
Journal: Trans. Amer. Math. Soc. 322 (1990), 315-328
MSC: Primary 03F25; Secondary 03C65, 51M99
MathSciNet review: 982234
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Following Tarski, we view $ n$-dimensional Euclidean geometry as a first-order theory $ {E_n}$ with an infinite set of axioms about the relations of betweenness (among points on a line) and equidistance (among pairs of points). We show that for $ k < n$, $ {E_n}$ does not admit a $ k$-dimensional interpretation in the theory RCF of real closed fields, and we deduce that $ {E_n}$ cannot be interpreted $ r$-dimensionally in $ {E_s}$, when $ r \cdot s < n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03F25, 03C65, 51M99

Retrieve articles in all journals with MSC: 03F25, 03C65, 51M99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1990-0982234-9
PII: S 0002-9947(1990)0982234-9
Keywords: Interpretation, definable set, semialgebraic, Cartesian coordinates
Article copyright: © Copyright 1990 American Mathematical Society